Article

Applicable Algebra in Engineering, Communication and Computing

, Volume 2, Issue 1, pp 21-33

On the computation of hilbert—Poincaré series

  • Anna Maria BigattiAffiliated withDepartimento di Matematica dell'Universitá di Genova
  • , Massimo CaboaraAffiliated withDepartimento di Matematica dell'Universitá di Genova
  • , Lorenzo RobbianoAffiliated withDepartimento di Matematica dell'Universitá di Genova

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We prove a theorem, which provides a formula for the computation of the Poincaré series of a monomial ideal ink[X1,⋯, Xn], via the computation of the Poincaré series of some monomial ideals ink[X 1,⋯, Xi,⋯, Xn]. The complexity of our algorithm is optimal for Borel-normed ideals and an implementation in CoCoA strongly confirms its efficiency. An easy extension computes the Poincaré series of graded modules over standard algebras.

Keywords

Hilbert functions Poincaré series Borel-normed ideals